• Cardiotoxic effect due to accidental ingestion of an organic solvent.

      Cieslik-Guerra, Urszula Izabela; Rechcinski, Tomasz; Trzos, Ewa; Wierzbowska-Drabik, Karina; Uznanska-Loch, Barbara; Winnicka, Renata; Krakowiak, Anna; Kasprzak, Jarosław Damian; Fröhlich, Colin; Kurpesa, Małgorzata; et al. (2015-02-28)
      Toxic myocardial injury can be misdiagnosed as a myocardial infarction, resulting in the patient undergoing standard treatment for cardiac rehabilitation. However, such inadequate therapeutic strategies can lead to cardiovascular complications including dilated cardiomyopathy. This study presents a case of a 65-year-old man after accidental ingestion of organic solvents (toluene and xylene), whose condition demonstrated all the criteria for diagnosis of myocardial infarction. The qualitative determinations of the above mentioned volatile organic compounds (VOCs) in whole blood were carried out using a headspace sampling by means of gas chromatography. Cardiac catheterization revealed no specific coronary lesions, only a muscular bridge causing a 30–50% stenosis in the middle of the circumflex branch of the left coronary artery.